Exposure to sun and rashes?

Discussion in 'Fibromyalgia Main Forum' started by Doober, Jun 1, 2009.

  1. Doober

    Doober New Member

    Does anyone else here feel their energy being totally drained from them when in the sun for a period of time.

    For me, all it takes is being in the sun for just 1/2 an hour and I feel so drained and tired.

    It really doesn't matter how much water I drink, I always feel the same.

    Also, any body parts exposed to the sun are extremely itchy and a slight rash begins to form.

    The heat is tolerable, it is just the sun and direct exposure is what gets to me, I can sit under a tree or in any other shaded area outside and I am ok.

    This is something that has started recently when the weather began getting warm here in the Boston, MA area.
  2. Rafiki

    Rafiki New Member

    but you should know that sun (ultraviolet light) increases replication of viruses. That may be the link, not sure. Direct sunlight makes me very ill even if it is coming through a window.

    You can buy sun protective clothing.

    All the best to you,
  3. Crispangel66

    Crispangel66 New Member

    about the sun exposure and rashes but I know if I go into the water, pool, or a lake or the beach I break out in a horrible rash unless I take Benedryl first. I sure both problems are related to fibro. Pam
  4. frickly

    frickly New Member

    I have the same problem and it also started recently with me. I have CFS and my doctor beleives that it is, sometimes, a precursor to another immune disease. This is a symptom of Lupus and, because of the rashes I get from the sun, I feel that this is possible, additional diagnosis for me.
  5. italiano

    italiano New Member

    I can't tolerate Sun for more than 1/2 hour either. Same thing with water...no matter how many glasses i consume it doesn't matter. you are not crazy. well, if you are then not alone!
  6. Doober

    Doober New Member

    For the replies.

    Once again it is a nice feeling not being "Alone" in all of this.
  7. mbofov

    mbofov Active Member

    Some meds increase sensitivity to the sun. Many years ago I went on a camping trip while finishing up a course of antibiotics for a UTI. Of course it was posted on the label to avoid the sun, but I ignored and went on a nice long hike in the very hot August sun, and I paid for it dearly with a severe rash and itching. There we were in beautiful Sedona, and I had to cover up with a windbreaker in the 90+ degree heat because of the rash.

    Anyways, there are other meds which increase sensitivity to the sun. Just a possibility -

  8. satchya

    satchya New Member

    The first thing I think of is wondering if you've been tested for lupus? I assume yes, but just wanted to check to make sure since that does sound worrisome. It also sounds like heat rash, or an allergic reaction. My kids have broken out like that in hives from a reaction to a certain brand of bug spray, or sunscreen, or pollen, etc.

    I've broken out like that from trying to tan in a tanning bed after taking nsaids.

    Are you doing something stressful or energy draining every time you're in the sun? Like swimming, mowing, gardening, etc.?
  9. caroleye

    caroleye New Member

    If the rashes tend to cross over your nose & on either side of your face, I'd definitely check out Lupus. I can't "think" of being in the sun for a second, and my rash worsens.

    But I first started out w/CFS/Fibro/ and now Lupus. All 3 wipe me out. And with the intensity of the sun today, it's literally dangerous to be in it. I sure do miss those days of suntanning
    and just being housebound.

    Hot baths, saunas, etc. are also triggers for me. All the fun things.

    Good luck with finding what's going on............."funspirit" (I strive for)